Missouri, 2007Flash Flood in Missouri, July 20, 2007
July 20, 2007 · NWS SGF · 1 event in 1 county or zone
Excessive rainfall over Barton County caused one area of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive rainfall over Barton County caused one area of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 20, 2:10 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 20, 2:10 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT FRI JUL 20 2007
...UPDATED AVIATION...
.DISCUSSION...
MAIN FOCUS DURING THE SHORT TERM WILL BE WITH POPS TONIGHT INTO
SATURDAY ACROSS THE WESTERN CWA.
SLOW MOVING BACK DOOR COLD FRONT WAS LOCATED OVER SOUTHWEST
MISSOURI AROUND THE JLN VICINITY EARLY THIS AFTERNOON. AT LEAST
THE WIND SHIFT BOUNDARY IS LOCATED THERE. TRUE DRIER AIR WAS
LOCATED FURTHER EAST...MAINLY ACROSS THE EASTERN TIER OF COUNTIES
IN THE CWA. AS A RESULT...INSTABILITY AXIS HAS SET UP OVER THE
WESTERN CWA WITH SCATTERED CONVECTIVE PRECIPITATION DEVELOPING.
WOULD EXPECT THE PRECIPITATION CHANCES TO CONTINUE IN WESTERN 1/4
OF THE CWA THIS EVENING WITH DIMINISHING ECHOES AS INSTABILITY
DECREASES.
DRIER AIR SHOULD CONTINUE TO SHIFT SOUTHWESTWARD INTO THE AREA ON
SATURDAY WITH HIGHER INSTABILITY AXIS ALONG THE WESTERN EDGE OF
THE CWA. COULD SEE ISOLATED OR WIDELY SCATTERED
CONVECTION...MAINLY DURING THE AFTERNOON WITH HIGHER INSTABILITY
ALONG THIS BOUNDARY ON SATURDAY. REMAINDER OF CWA SHOULD REMAIN
DRY. MOS NUMBERS LOOK A BIT LOW (ESPECIALLY THE MET) AND HAVE GONE
SLIGHTLY HIGHER THAN MAV NUMBERS FOR HIGHS.
UPPER LEVEL RIDGE OVER THE ROCKIES AND HIGH PLAINS WILL BUILD
EASTWARD INTO THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES
REGION AND WILL CAUSE A CLOSED UPPER LOW TO CUT OFF FROM THE MAIN
FLOW OVER THE MID ATLANTIC STATES. THIS LOW IS THEN PROGGED TO
MEANDER WESTWARD INTO THE OHIO VALLEY BY EARLY NEXT WEEK AND INTO
MISSOURI BY THE END OF THE FORECAST PERIOD. HAVE ADDED LOW POPS
FOR THURSDAY INTO FRIDAY TO ACCOUNT FOR THIS FEATURE.
LINDENBERG
&&
.AVIATION...
FOR 1800 UTC THE KSGF/KJLN TAFS...A WEAK BACKDOOR FRONT HAS PUSHED
SOUTHWEST INTO THE WEST CENTRAL AND SOUTHWEST MO. SCATTERED
THUNDERSTORMS DEVELOPED IN THE UNSTABLE AIR MASS AHEAD OF THE
FRONT...AND NOW HAVE BEEN DEVELOPING OR REDEVELOPING ALONG RESULTANT
OUTFLOW BOUNDARIES. MOST OF THE STORMS ARE NOW DEVELOPING SOUTH OF
KSGF...BUT WILL REMAIN IN THE KJLN AREA THIS AFTERNOON. CUMULUS
FIELD HAS PRODUCED MVFR/LOW END VFR CEILINGS...AND WRF SOUNDING
KEEPS A FAIR AMOUNT OF LOW LEVEL MOISTURE OVER THE REGION TONIGHT.
FOR NOW HAVE KEPT A DIURNAL TREND FOR THE CEILINGS...BUT LINGERED
CLOUDS INTO THE EVENING HOURS SOMEWHAT. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
WFO SGF
Hazardous weather outlook, Jul 20, 11:59 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT FRI JUL 20 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1259 PM CDT FRI JUL 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS PRODUCING...
VERY HEAVY RAINFALL WITH SOME ISOLATED FLOODING OF LOW LYING AREAS
POSSIBLE...ALONG WITH WIND GUSTS UP TO 40 MPH.
AREAS AFFECTED AND TIMING:
LOCATIONS SOUTH AND EAST OF A COLE CAMP TO EMINENCE LINE THROUGH
THE REMAINDER OF THE AFTERNOON AND EVENING.
DISCUSSION:
A COLD FRONT WILL CONTINUE TO PUSH SOUTHWEST THROUGH THE AREA THIS
AFTERNOON AND TONIGHT. THE COLD FRONT WILL INTERACT WITH A MOIST
AND UNSTABLE AIR MASS IN PLACE OVER THE MISSOURI OZARKS AND
SOUTHEAST KANSAS TO PRODUCE SCATTERED THUNDERSTORMS. THE
THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY
RAINFALL AND POSSIBLE ISOLATED FLOODING IN LOW LYING AREAS.
IN ADDITION...SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL
OF PRODUCING WIND GUSTS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN UPPER LEVEL LOW IS EXPECTED TO GET CUT OFF FROM THE MAIN
UPPER LEVEL FLOW ACROSS THE EASTERN UNITED STATES AND WILL BEGIN
TO DRIFT WESTWARD INTO THE OHIO VALLEY BY LATE NEXT WEEK.
AN INCREASE IN GULF MOISTURE WILL COMMENCE BY THE MIDDLE OF NEXT
WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING OVER THE
MISSOURI OZARKS AND SOUTHEAST KANSAS BY THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG
Flash Flood, Barton
- When
- July 20, 4:30 PM CST to 7:30 PM CST
- Where
- Barton County, 2.98 mi SSW of Boston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.380, -94.320
Excessive rainfall caused a section of Highway 126 to become flooded and impassable to motorists.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, July 20, 20071 death · 2 injured · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 20, 20073 injured · $2.5 million · 1 in hail · 39 events
- Flash Flooding and Damaging Wind in Arizona, July 20, 20071 death · $6,000 · 56 kt wind · 3 events
- Flash Flood and Damaging Wind in Arkansas, July 20, 2007$3.0 million · 50 kt wind · 3 events
- Flash Flooding and Flooding in Texas, July 20 to 23, 2007$1.1 million · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 20, 2007$681,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Alabama, July 20, 2007$299,000 · 1.75 in hail · 13 events
- Lightning Strike in Tennessee, July 20, 2007$150,000 · 1 event
- Flash Flooding in Kansas, July 20, 2007$100,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 20, 2007$13,000 · 50 kt wind · 6 events
- Damaging Winds in Georgia, July 20, 2007$7,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Florida, July 20, 20071 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47001.